MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURING SYSTEM

APOLLO ENDOSURGERY, INC. OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Model Number THX-165-028
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial medwatch submitted to the fda on 22/jun/2021.A review of the device labeling notes the following: the current overstitch¿ endoscopic suturing system (ess) instructions for use (ifu) addressed the known and potential event of "helix-could not be removed from tissue" as follows: warnings: only physicians possessing sufficient skill and experience in similar or the same techniques should perform endoscopic procedures.Troubleshooting: helix stuck in tissue: i.Use a suitable accessory through the primary channel to apply counter traction to the tissue around the helix, and pull the helix free.Ii.Once endoscopic techniques have been exhausted, utilize laparoscopic techniques to remove the helix.Adverse events possible complications that may result from using the endoscopic suturing system include, but may not be limited to: conversion to laparoscopic or open procedure, intra-abdominal (hollow or solid) visceral injury.
 
Event or Problem Description
Device malfunctioned and became stuck in tissue causing a small perforation.
 
Additional Manufacturer Narrative
Supplement 01 medwatch submitted to the fda on 27/aug/2021.The device has not been returned for analysis.A device history record (dhr) review was performed as the lot number was provided and the device was not returned.The subject product met all specifications and requirements in effect at the time of manufacture.There are no other complaints against this lot number and issue, af03509.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURING SYSTEM
Common Device Name
SUTURING SYSTEM
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. capital of texas hwy
bldg 1, ste. 300
austin TX
MDR Report Key12049930
Report Number3006722112-2021-00052
Device Sequence Number11865026
Product Code LTI
UDI-Device Identifier10811955020688
UDI-Public(01)10811955020688(10)AF03509
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTHX-165-028
Device Catalogue NumberTHX-165-028
Device Lot NumberAF03509
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;